iCliniq logo

Ask a Doctor Online Now

HomeAnswersMedical oncologycolon cancerWhat are the symptoms and treatment for colorectal cancer?

After the first chemotherapy for transverse colon cancer, my father is passing blood in the stool. Please help.

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At May 5, 2021
Reviewed AtMay 12, 2021

Patient's Query

Hi doctor,

My father is 64 years old. His weight is 52 kg. One week back, he underwent surgery and first chemotherapy for transverse colon cancer third stage. After chemotherapy, he is passing blood in the stool. Why is it so? Please help.

Hi,

Welcome to icliniq.com.

As he is post-operative, blood in the stool can occur because of fresh surgery. Consult the surgeon who operated on him and, if possible, do a colonoscopy to look at the origin of bleeding. If it is a minor bleed, they will cauterize it during a colonoscopy itself. If it is a significant bleed, re-surgery can be needed. Chemotherapy can be continued if there is no major bleed on colonoscopy. Please attach all the scan reports to take a look at the condition. Thank you.

Patient's Query

Hi doctor,

The surgery was done two months before, after which there was no bleeding. My father underwent chemotherapy one week before, after which he has blood in his stool.

Hi,

Welcome back to icliniq.com.

Chemotherapy will not cause blood in stools. It causes mucositis, but that will not cause blood in stools. So I suggest your father do a colonoscopy to find the exact cause of bleeding. Thank you.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Patil Pratik Pramod
Dr. Patil Pratik Pramod

Medical oncology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Medical oncology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy